Doctor insights on:
Calcium Carbonate Overdose In Children
Discontinue it.: Any side effect of excess calcium carbonate should be gone in several days after stopping use. ...Read more
Yes: Too many Tums (or other antacids containing calcium carbonate) over an extended period of time can lead to "milk alkali syndrome" in which there are high levels of calcium in the blood & a shift in the body's acid-base balance towards alkaline. This can lead to calcium deposits in the kidneys & other tissues as well as kidney stones. Limit calcium intake to 1500 mg/day in divided doses. ...Read moreSee 1 more doctor answer
Have you taken: An overdose or are you considering that option? You can call the national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255).Please be seen at the nearest emergency room for suicidal thoughts. Psychiatric follow up is also very important. Take care. ...Read moreSee 1 more doctor answer
Can children use an anti acid like Tums (calcium carbonate) for frequent eructation with stomach contents coming in mouth?
AGN: Calcium & phosphorus r important for healthy bones, muscles, and nerves; however, in renal disease phosphorus may accumulate leading to unwanted consequences (including lowered calcium); thus calcium supplements (citrate/ carbonate/et al) r given to bind excess phosphate for excretion. ...Read moreSee 1 more doctor answer
There is no specific: ...contraindication to taking these two supplements in the same 24 hour period. 1800 mg of calcium is 2x higher than the total recommended from food and supplements. Taking calcium supplements WITH food increases their absorption. At high doses, calcium can cause digestive problems. It's important to stay hydrated when taking calcium supplements of any kind. Dr. Anne. ...Read more
I heard that calcium carbonate tablets can help acid in the short term, but make it come back worse, is this true?
Not really : Using antacid will reduce acicidity in your stomach briefly but not change course of gastroesophageal reflux disease per se. If you have gerd then the symptom relief will be least relieved in degree and duration by antacids, more by type 2 histamine blockers e.g. Zantac/ranitidine, pepcid/famotidune; & best with proton pump inhibitors (ppi's) like nexium, prilosec/omeprazole, dexilant, (dexlansoprazole) prevacid. ...Read more
Been prescribed calcium carbonate for osteoporosis - heard this isn't the best absorbed - what is? I'm on two 600mg split doses.
Not a problem: Your body will effectively deal with the extra calcium and antiacid character of more Tums (calcium carbonate) than the usual dose. This is not dangerous. ...Read more
Tums (calcium carbonate) overdose: Can lead to nausea, vomiting, abdominal pain/ cramping, decreased appetite, constipation, diarrhea, confusion, delirium, coma, depression, involuntary muscle twitching & cardiac arrhythmia. Serious effects from Tums (calcium carbonate) (especially with chronic use) could include rebound hyperacidity, gall stones, calcinosis, hypercalcemia, metabolic acidosis & renal injury) ...Read moreSee 1 more doctor answer
Nothing really: Tums is calcium carbonate. Eating too many once is probably fine, but how many is too many? I would not chronically ingest "too many" as this can lead to medical problems. If youre having symptoms you probably should be on another medication and see your gi doctor. ...Read more